Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at Oct 12, 2021, 1:39 PM CDT for 5 counties in Texas. It took effect at Oct 13, 2021, 12:00 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 1:39 PM CDT (18:39 UTC)
- In effect from
- Oct 13, 2021, 12:00 AM CDT
- Expired
- Oct 14, 2021, 7:00 AM CDT
- In force
- 31 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Duval County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3001 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
990 WGUS64 KCRP 121839 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Corpus Christi TX 139 PM CDT Tue Oct 12 2021 TXZ229-239-130245- /O.NEW.KCRP.FF.A.0008.211013T0500Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-Webb- Including the cities of Orvil, Aguilares, Cotulla, Columbia Bridge, and Laredo 139 PM CDT Tue Oct 12 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Corpus Christi has issued a * Flash Flood Watch for a portion of south Texas, including the following areas, La Salle and Webb. * From Midnight CDT tonight through Thursday morning. * Periods of heavy rainfall are expected tonight through Thursday morning. Rainfall amounts of 2 to 4 inches, with locally higher amounts, will be possible. This could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LS
4 follow-up statements
467 WGUS64 KCRP 130624 FFACRP Flood Watch National Weather Service Corpus Christi TX 124 AM CDT Wed Oct 13 2021 TXZ229-239-131430- /O.CON.KCRP.FF.A.0008.000000T0000Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-Webb- Including the cities of Orvil, Aguilares, Cotulla, Columbia Bridge, and Laredo 124 AM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, La Salle and Webb. * Through Thursday morning. * Rainfall amounts of 2 to 4 inches, with locally higher amounts, will be possible. This could lead to flash flooding. The primary heavy rainfall event is expected to begin Wednesday night. However, there is a risk of heavy rainfall, resulting in flash flooding, as early as Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 87
923 WGUS64 KCRP 130939 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Corpus Christi TX 439 AM CDT Wed Oct 13 2021 TXZ230-231-240-132100- /O.EXA.KCRP.FF.A.0008.000000T0000Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McMullen-Live Oak-Duval- Including the cities of George West, Benavides, Freer, San Diego, Loma Alta, Cross, Calliham, Three Rivers, and Tilden 439 AM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... The National Weather Service in Corpus Christi has expanded the * Flash Flood Watch to include a portion of south Texas, including the following areas, Duval, Live Oak and McMullen. * Through Thursday morning. * Rainfall amounts of 2 to 4 inches, with locally higher amounts, will be possible. This could lead to flash flooding. The primary heavy rainfall event is expected to begin tonight. However, there is a risk of heavy rainfall, resulting in flash flooding, as early as this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ229-239-132100- /O.CON.KCRP.FF.A.0008.000000T0000Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-Webb- Including the cities of Orvil, Aguilares, Cotulla, Columbia Bridge, and Laredo 439 AM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, La Salle and Webb. * Through Thursday morning. * Rainfall amounts of 2 to 4 inches, with locally higher amounts, will be possible. This could lead to flash flooding. The primary heavy rainfall event is expected to begin tonight. However, there is a risk of heavy rainfall, resulting in flash flooding, as early as this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 87
464 WGUS64 KCRP 131935 FFACRP Flood Watch National Weather Service Corpus Christi TX 235 PM CDT Wed Oct 13 2021 TXZ229>231-239-240-141200- /O.CON.KCRP.FF.A.0008.000000T0000Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-McMullen-Live Oak-Webb-Duval- Including the cities of Aguilares, George West, Benavides, Freer, San Diego, Loma Alta, Cross, Three Rivers, Orvil, Cotulla, Columbia Bridge, Calliham, Tilden, and Laredo 235 PM CDT Wed Oct 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, Duval, La Salle, Live Oak, McMullen and Webb. * Through Thursday morning. * Rainfall amounts of 2 to 4 inches, with isolated amounts nearing 7 inches, will be possible. This could lead to flash flooding. Heavy rainfall is expected to begin this evening and could continue through Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LS
712 WGUS64 KCRP 141054 FFACRP Flood Watch National Weather Service Corpus Christi TX 554 AM CDT Thu Oct 14 2021 TXZ229-239-141200- /O.CAN.KCRP.FF.A.0008.000000T0000Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Salle-Webb- Including the cities of Orvil, Aguilares, Cotulla, Columbia Bridge, and Laredo 554 AM CDT Thu Oct 14 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south Texas, including the following areas, La Salle and Webb has been cancelled. The Flood Watch is cancelled. Additional flash flooding is not expected. $$ TXZ230-231-240-141200- /O.CON.KCRP.FF.A.0008.000000T0000Z-211014T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ McMullen-Live Oak-Duval- Including the cities of George West, Benavides, Freer, San Diego, Loma Alta, Cross, Calliham, Three Rivers, and Tilden 554 AM CDT Thu Oct 14 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of south Texas, including the following areas, Duval, Live Oak and McMullen. * Until 7 AM CDT this morning. * Additional heavy rainfall and flash flooding are possible PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 87
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 12, 11:57 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 12, 11:57 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1157 AM CDT Tue Oct 12 2021
.AVIATION...
A mixture of MVFR and VFR conditions will continue through this
afternoon and into tonight. Isolated showers have continued
through today, with the potential for isolated thunderstorms this
afternoon and evening--particularly for COT. With this in mind,
have included a mention of VCSH for most sites and VCTS for COT.
Convective activity will return Wednesday afternoon and evening,
with the greatest chances for showers and thunderstorms across the
northwest. There may be periods of heavy rainfall, which could
lead to reduced visibility and reduced ceilings.
&&
.PREV DISCUSSION... /Issued 630 AM CDT Tue Oct 12 2021/
AVIATION...
A mixture of MVFR and VFR conditions, along with isolated showers,
this morning. Predominate VFR this afternoon/evening, with brief
MVFR conditions possible near isolated showers and thunderstorms
over the Brush Country and Rio Grande Plains. A transition to
predominate MVFR ceilings after 06z Wednesday, along with the
development of isolated showers/thunderstorms mainly along I-35.
Breezy/windy onshore flow during much of the period.
PREV DISCUSSION... /Issued 524 AM CDT Tue Oct 12 2021/
SHORT TERM (Today through Wednesday)...
Isolated convection early this morning over mainly western
portions of the CWA associated with copious moisture/surface
trough. The trough is expected to dissipate/move northward and
either become non-existent or move north of the CWA later this
afternoon. Lack of significant forcing, below normal PWAT values
and significant CIN expected to preclude convection this afternoon
over the Coastal Plains. However over the WRN CWA, the
Canadian/ECMWF/GFS/NAM consistent with the prediction that PWAT
values will be above normal. Despite CIN, will retain isolated
convection over the WRN CWA this afternoon.
The GFS/ECMWF/NAM deterministic runs predict an upper low near the
Four Corners Region to move across the SRN Rockies/approach the
Plains today, then lift toward the north tonight/Wednesday.
Associated forcing, including 700-300mb Q-vector convergence and
upper jet streak, will remain north of the CWA. However, the
remnants of Pamela are expected to approach/enter TX Wednesday
from Far West TX to near the NW CWA. The NAM/GFS predicts the
copious moisture/2 inch or greater PWAT values confined to the
WRN CWA Wednesday, while the ECMWF/Canadian includes portions of
the Coastal Plains. The deterministic GFS/NAM/ECMWF place a N-S
trough axis along the Rio Grande Wednesday. Otherwise, no
significant forcing anticipated. Will forecast isolated
convection for much of the CWA Wednesday.
A frontal boundary is expected to remain north of the CWA during
the period. However, copious moisture, upper jet dynamics, and
moisture convergence along the front may contribute to a heavy
rainfall event just north of the CWA Wednesday. However, WPC
places the NWRN CWA in a Marginal/Slight risk for Excessive
Rainfall, yet this greater risk to the CWA appears likely after
00z Thursday. WFO EWX has already issued an FFA for the counties
adjacent to the NWRN CWA. Yet, will defer to later shifts to
decide whether an FFA needs to be issued for NWRN CWA for
Wednesday.
Maximum Heat Index values around 105F today/Wednesday. Moderate
risk of rip currents owing primarily to persistent moderate/strong
onshore flow. Coastal flooding may occur again during the 01-08z
Wednesday period owing to persistence and P-ETSS output.
LONG TERM (Wednesday Night through Monday)...
A mid-level low pressure system crossing the Great Plains on a
northeasterly trajectory combined with high pressure over the Gulf
will result in tighter gradients and moderate to strong winds across
South Texas and offshore at the start of the long term period. Have
kept up PoPs for Wednesday night across the northern portions of the
area tapering off Thursday as Moisture from the remnants of Pamela
in the East Pacific treks across Mexico and Central TX. Most of the
shower and thunderstorm activity will remain north of our area but
the close proximity to PVA interacting with ample moisture and a
shortwave will bring isolated to scattered coverage across South
Texas. A surface low and a LLJ of around 30-35 knots will provide
support for storms and some localized flooding is possible from
storms producing heavy rainfall.
Heading into the weekend, a stalled front draped across the northern
TX and up into the the Central and Northern Plains will move through
South TX Friday night into Saturday brining additional chances for
showers and thunderstorms. The notable features from this front will
be strong winds developing offshore and drier conditions in it's
wake. PWAT's could drop to below the 25th percentile. The good news
is this will bring temperatures down with it. Most of our CWA will
see 70s during the afternoon and get down into the 50s overnight
after fropa.
Minor coastal flooding will remain a concern through at least
Thursday during times of high tide due to stronger onshore winds
combined with astronomical effects.
MARINE...
In response to lowering surface MSLP values to the west in
response to upper disturbances, SCA conditions expected this
afternoon/evening over the southern bays/nearshore waters. SCA
conditions may persist over all of the coastal waters
tonight/Wednesday. Moderate to strong onshore flow is expected to
continue Thursday, becoming moderate Thursday afternoon. Weak to
moderate southerly flow on Friday will increase to strong
northerly flow Saturday as a cold front moves across the waters. A
Small Craft Advisory will likely be needed Saturday. Isolated
thunderstorms Thursday and Friday becoming scattered on Saturday
ahead and along the front. Drier conditions will move in behind
the cold front with cooler temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 90 77 90 77 90 / 10 10 10 20 20
Victoria 90 75 89 75 89 / 10 10 20 30 40
Laredo 98 78 96 75 96 / 20 20 30 50 10
Alice 92 75 93 74 93 / 20 10 20 30 20
Rockport 89 79 89 77 88 / 10 10 10 20 30
Cotulla 95 77 94 74 93 / 20 30 30 60 30
Kingsville 91 76 91 75 93 / 10 10 20 20 20
Navy Corpus 87 80 86 79 88 / 10 10 10 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Coastal waters from Baffin Bay to Port Aransas
out 20 NM.
&&
LS/77...AVIATIONHazardous weather outlook, Oct 12, 5:44 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 544 AM CDT Tue Oct 12 2021 TXZ229>234-239>247-342>347-442-443-447-131045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 544 AM CDT Tue Oct 12 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated thunderstorms today and tonight, mainly over the Brush Country and Rio Grande Plains. Minor coastal flooding may occur near the time of high tide tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms are expected to continue Thursday through Saturday morning across South Texas. Minor coastal flooding may occur near the time of high tide along the Middle Texas coast today through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-131045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 544 AM CDT Tue Oct 12 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory in effect this afternoon and evening for the southern bays and southern nearshore coastal waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms Wednesday and Thursday, scattered Friday, and isolated to scattered again Saturday. Small Craft Advisory conditions are possible through Thursday and again Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/BF
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:51 AM CDT | Small Craft Advisory | CRP | 59 hr | |
| Oct 12, 1:54 PM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 38 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.